MAUDE Adverse Event Report: CORCYM CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVES

CORCYM CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVES
Model Number DLA21
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed of this event through patient tracking.The mitroflow dla21 valve was implanted in the patient on (b)(6) 2017 and explanted due to stenosis on (b)(6) 2021.According to the additional information received, the patient has a history of copd, history of tobacco abuse, coronary artery disease, atrial fibrillation, obesity, chronic diastolic disease.The patient underwent aortic valve replacement, mitral valve replacement, 4 vessel bypass, maze procedure in (b)(6) 2017.Based on the operational report provided, evaluation and the echocardiography of the patient demonstrated aortic insufficiency, as well as some degree of aortic stenosis.The mitral valve also had mild stenosis and the mitral prosthesis was obstructing the left ventricular outflow tract.Thus, the patient presented for the surgical correction.The patient was stable during the procedure and the operation was performed without any complications.Patient discharged 10 days post-op with stable condition.
 
Additional Manufacturer Narrative
Device is not available for return to manufacturer.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla21 were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla21 mitroflow aortic pericardial heart valve at the time of manufacture and release.Since the device was not returned to the manufacturer, no further investigation is possible.Based on the available information, it is not possible to establish a definitive root cause for the reported event.However, from the document review performed no manufacturing deficiencies were identified.Based on the operative findings that identified a heavily calcified prosthesis, with degenerated leaflets, the root cause of the explant can be traced to structural valve deterioration of the mitroflow valve implanted.It is possible that the patient¿s clinical history and risk factors could have contributed to the early degeneration of the valve as reported in the event, given also the decision to ultimately implant a mechanical valve at the time of the re-do procedure.However, since the device was not available for further investigation, this cannot be ultimately confirmed.It should be noted that structural valve deterioration is listed as a possible adverse event in the mitroflow valve ifu.The event is therefore a known inherent risk of the device.Should any further information be received, the manufacturer will provide a supplemental report as applicable.

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key13232080
Report Number3004478276-2022-00114
Device Sequence Number17279836
Product Code LWR
UDI-Device Identifier00896208000160
UDI-Public(01)00896208000160(240)DLA21(17)180131
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberDLA21
Device Catalogue NumberDLA21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale